Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 14, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at May 12, 2011, 10:29 AM CDT for La Salle County, McMullen County, Webb County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2011, 10:29 AM CDT (15:29 UTC)
- Expired
- May 12, 2011, 11:30 AM CDT
- In force
- 61 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties La Salle County, TX, McMullen County, TX, Webb County, TX
The radar
The Laughlin AFB radar (KDFX), 152 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 7:52 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 3.5 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2980 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 458 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 13.7
The text
As transmitted, in the capitals the NWS used until 2016.
980
WUUS54 KCRP 121529
SVRCRP
TXC283-311-479-121630-
/O.NEW.KCRP.SV.W.0014.110512T1529Z-110512T1630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1029 AM CDT THU MAY 12 2011
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LA SALLE COUNTY IN SOUTH TEXAS
NORTHWESTERN MCMULLEN COUNTY IN SOUTH TEXAS
NORTHERN WEBB COUNTY IN SOUTH TEXAS
* UNTIL 1130 AM CDT
* AT 1025 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF ZELLA TO
9 MILES NORTH OF ENCINAL TO 23 MILES WEST OF COLUMBIA BRIDGE...OR
ALONG A LINE EXTENDING FROM 14 MILES EAST OF DILLEY TO 9 MILES
NORTH OF ENCINAL TO 42 MILES NORTHWEST OF LAREDO...AND MOVING
SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
COTULLA...
ARTESIA WELLS...
ENCINAL...
LOS ANGELES...
LAS TIENDAS...
ZELLA...
FOWLERTON...
FORT EWELL SITE...
CALLAGHAN...
CROSS...
RANCHOS PENITAS WEST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT
THURSDAY AFTERNOON FOR CENTRAL TEXAS.
&&
LAT...LON 2821 10009 2821 9940 2864 9939 2864 9836
2789 9894 2764 9967 2774 9981 2777 9982
2776 9984 2791 9991 2792 9993
TIME...MOT...LOC 1529Z 303DEG 21KT 2865 9892 2815 9939
2782 10006
$$
MLG/771 follow-up statement
843
WWUS54 KCRP 121555
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1055 AM CDT THU MAY 12 2011
TXC283-311-479-121630-
/O.CON.KCRP.SV.W.0014.000000T0000Z-110512T1630Z/
LA SALLE-MCMULLEN-WEBB-
1055 AM CDT THU MAY 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT
FOR NORTHERN WEBB...NORTHWESTERN MCMULLEN AND LA SALLE COUNTIES...
AT 1050 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
ZELLA TO 8 MILES NORTH OF ENCINAL TO 19 MILES NORTHWEST OF COLUMBIA
BRIDGE...OR ALONG A LINE EXTENDING FROM 18 MILES SOUTHWEST OF
CHARLOTTE TO 8 MILES NORTH OF ENCINAL TO 38 MILES NORTHWEST OF
LAREDO...MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
LOS ANGELES...
ENCINAL...
ZELLA...
FOWLERTON...
FORT EWELL SITE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT
THURSDAY AFTERNOON FOR CENTRAL TEXAS.
&&
LAT...LON 2821 10009 2821 9940 2864 9939 2864 9836
2789 9894 2764 9967 2774 9981 2777 9982
2776 9984 2791 9991 2792 9993
TIME...MOT...LOC 1553Z 306DEG 18KT 2865 9886 2815 9933
2782 10000
$$
TEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 8:55 AM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, May 12, 8:55 AM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 855 AM CDT THU MAY 12 2011 .DISCUSSION...PRODUCTS HAVE BEEN UPDATED FOR WATCH. INCREASED POPS AND QPF OVER THE AREA...AS CONVECTION LIKELY TO MAKE IT SOUTH. WILL UPDATE OTHER THINGS AS NEEDED...BUT FOR NOW THAT IS ALL THAT IS REQUIRED. && .PREV DISCUSSION... /ISSUED 701 AM CDT THU MAY 12 2011/ DISCUSSION...SEE 12Z AVIATION DISCUSSION BELOW. AVIATION...ALL TERMINALS WILL BE MVFR FOR THE BETTER PART OF THE MORNING THRU THE AFTERNOON. A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL BE MOVING THROUGH SOUTH TEXAS THIS MID MORNING THROUGH MID AFTERNOON (16Z TO 22Z). SOME OF THESE STORMS MAY BE CAPABLE OF PRODUCING LOCALIZED GUSTY WINDS IN EXCESS OF 35 AND LARGE HAIL. AVIATORS SHOULD BE AWARE OF STRONG UPDRAFTS ASSOCIATED WITH THE THUNDERSTORMS AS WELL AS OUTFLOW BOUNDARIES THAT COULD PRODUCE GUSTY WINDS. SOME THUNDERSTORMS WILL LINGER THROUGH THE EVENING HOURS WITH CIGS AFTER 03Z LOWERING TO IFR LEVELS THROUGH 12Z. PREV DISCUSSION... /ISSUED 448 AM CDT THU MAY 12 2011/ SHORT TERM (TODAY THROUGH FRIDAY)...TSTMS QUICKLY COMMENCED NORTH OF DEL RIO THIS EARLY MORNING. OUTFLOW FROM PREVIOUS EVENING CONVECTION ACROSS CENTRAL AND SOUTH CENTRAL TEXAS MIGRATED SOUTH AND WEST INTO THE THE NORTHERN COASTAL PLAINS AND THEN INTO THE NORTHERN AND SOUTHERN RIO GRANDE PLAINS. THIS BOUNDARY IN CONCERT WITH STRENGTHENING UPPER LEVEL JET AND DECREASING CAP OVER THE FAR WEST BRUSH COUNTY LENDS TO ELEVATED CHANCES OF CONVECTION ACROSS THE RIO GRANDE PLAINS THIS EARLY MORNING AND NW OF HIGHWAY 59 BY LATE MORNING AS UPSTREAM CONVECTION WORKS ITS WAY SOUTHWARD INTO WEAK THETA-E RIDGE. HEIGHTENED CAPES (AROUND 3000 J/KG) COMBINED WITH LIMITED CIN DECIDED TO GO WITH CHANCE POPS WITH SEVERE MENTIONED ACROSS THE NORTHERN TIER OF THE CWA. COUPLE OF MODELS INDICATE THAT STRONGEST CONVECTION SHOULD REMAIN ALONG THE NORTHERN PRECIPICE OF THE CWA. SEVERE THUNDERSTORM WATCH 287 IS IN EFFECT UNTIL 10 AM FOR LASALLE COUNTY (15Z). FURTHER SE TOWARD THE SOUTHERN COASTAL BEND...THE CAP STILL IS PRETTY STRONG BUT SHOULD SLOWLY ERODE THIS AFTERNOON FOR LOW END CHANCE OF SHWRS AND TSTMS. THE SOUTHERN PORTION OF MID LEVEL TROF AXIS WILL SWING THROUGH CWA THIS EVENING WITH SOME LINGERING CONVECTION OVER THE CWA AS ANOTHER WEAK VORT LOBE TRANSITIONS ACROSS SOUTH TEXAS. LINGERING CONVECTION FROM THURSDAY EVENING SHOULD MOVE EAST ALONG THE IMMEDIATE COAST INTO THE COASTAL WATERS AFTER MIDNIGHT AS THE BEST UPPER LEVEL DYNAMICS SHIFTS EAST. DRIER AIR WILL START FILTERING INTO THE THE AREA ON FRIDAY. GOOD MID LEVEL AND SLOWER LOW LEVEL DRYING OCCURS FRIDAY...AND ANY RESIDUAL RAINFALL WILL BE WELL OFFSHORE FRIDAY MORNING AS AS UPPER LOW MOVES EAST AND UPPER RIDGE BEGINS TO TAKE OVER. WENT A TAD WARMER THAN MODEL GUIDANCE FRIDAY DUE TO THE NWLY FLOW ALOFT. LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...UPPER LEVEL TROUGH CONTINUES TO MOVE TO EAST OF THE AREA FRIDAY NIGHT WHICH FORCES A COLD FRONT THROUGH THE CWA. MODEL CONSENSUS BRINGS THE FRONT THROUGH THE AREA BETWEEN 03Z AND 09Z ON SATURDAY. NORTHERLY WINDS AND MUCH DRIER AIR WILL FILTER INTO THE COASTAL BEND BY SATURDAY AND PROVIDE A WELCOME RELIEF TO THE HUMID CONDITIONS OF LATE. AFTERNOON RELATIVE HUMIDITY VALUES ACROSS THE BRUSH COUNTRY WILL BE BELOW 30 PERCENT OVER THE WEEKEND...HOWEVER WEAK WINDS WILL PREVENT CRITICAL FIRE WEATHER CONDITIONS. A SHORTWAVE MOVING THROUGH THE EASTERN US TROUGH ON MONDAY WILL REINFORCE THE SURFACE HIGH PRESSURE TO THE NORTH OF THE CWA. THUS...EXPECT A CONTINUATION OF NORTH TO NORTHEASTERLY FLOW AT THE SURFACE. WENT A FEW DEGREES BELOW MOS FOR LOWS OVER THE WEEKEND AS SKIES WILL BE CLEAR AND WINDS WILL BE LIGHT. AS HIGH PRESSURE SLIDES OFF TO THE EAST ON TUESDAY...SURFACE WINDS WILL VEER TO THE EAST AND SOUTHEAST. THERE WILL BE A MORE NOTICEABLE INCREASE IN SURFACE MOISTURE ON WEDNESDAY AS ONSHORE FLOW INCREASES IN RESPONSE TO A DIGGING UPPER LEVEL TROUGH INTO THE INTERMOUNTAIN WEST AND RESULTING SURFACE CYCLOGENESIS OVER THE PLAINS. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 85 76 92 67 87 / 70 40 10 10 0 VICTORIA 86 72 91 60 86 / 60 40 20 0 0 LAREDO 95 76 102 71 94 / 60 30 10 10 0 ALICE 90 74 96 65 90 / 60 40 10 10 0 ROCKPORT 83 75 89 67 84 / 70 40 10 10 0 COTULLA 91 73 95 64 91 / 70 30 10 0 0 KINGSVILLE 88 75 96 66 89 / 60 40 10 10 0 NAVY CORPUS 83 76 88 70 83 / 70 40 10 10 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && GW/86...SHORT TERM GW/86...LONG TERM
Hazardous weather outlook, May 12, 9:06 AM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 906 AM CDT THU MAY 12 2011 GMZ230-235-250-255-270-275-TXZ229>234-239>247-131415- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 906 AM CDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF SOUTH TEXAS THROUGH 3 PM THIS AFTERNOON. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS AS A LINE OF STRONG TO SEVERE THUNDERSTORMS MOVE THROUGH SOUTH TEXAS TODAY. SOME OF THESE STORMS MAY BE CAPABLE OF PRODUCING LOCALIZED DAMAGING WINDS AND LARGE HAIL. AN ISOLATED AND BRIEF TORNADO CANNOT BE RULED OUT. THERE IS A CHANCE FOR LINGERING THUNDERSTORMS DURING THE EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE OVER THE OFFSHORE WATERS ON SATURDAY MORNING AS A COLD FRONT PUSHES THROUGH THE AREA WITH NORTHERLY WINDS BEHIND IT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUIRED OVER SOUTH TEXAS TODAY. SCC
In the hours before
Special weather statement, May 12, 6:20 AM CDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 620 AM CDT THU MAY 12 2011 TXZ229>234-239>247-122100- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS... LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE... GOLIAD...VICTORIA...LAREDO...FREER...BENAVIDES...SAN DIEGO... ALICE...ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI...PORTLAND... INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO... WOODSBORO...PORT LAVACA 620 AM CDT THU MAY 12 2011 ...STRONG TO POSSIBLY SEVERE THUNDERSTORMS TODAY THROUGH THE EVENING... AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH AN UNSTABLE ENVIRONMENT TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS TODAY ACROSS PORTIONS OF SOUTH TEXAS. THE BRUSH COUNTRY WILL HAVE THE GREATEST CHANCE OF STORMS DURING THE MORNING BEFORE THE CONVECTION MOVES EAST AND NORTHEAST TO THE COASTAL BEND DURING THE DAY. SOME OF THE STORMS MAY BE STRONG TO POSSIBLY SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREAT. TOTAL RAINFALL AMOUNTS ARE EXPECTED TO BE AROUND ONE QUARTER TO ONE HALF OF AN INCH WITH ISOLATED ONE INCH AMOUNTS POSSIBLE. THE SHOWERS AND THUNDERSTORMS WILL END FROM WEST TO EAST AS THEY EXIT ACROSS THE GULF WATERS LATE IN THE DAY. RESIDENTS AND MARINERS SHOULD PREPARE FOR THE POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS. MONITOR NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR UPDATES OR POSSIBLE WARNINGS. ZF
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 9:27 AM CDT | Severe Thunderstorm Warning | CRP | La Salle, Webb | 63 min |
| May 12, 11:30 AM CDT | Severe Thunderstorm Warning | CRP | La Salle, Webb | 60 min |
| May 12, 12:09 PM CDT | Flash Flood Warning | CRP | Webb | 111 min |
| May 12, 12:29 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 41 min |
| May 12, 1:02 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Bee, Nueces, Refugio, San Patricio | 58 min |
| May 12, 1:05 PM CDT | Special Marine Warning | CRP | 3 hr | |
| May 12, 1:23 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Calhoun, Refugio, Victoria | 52 min |
| May 12, 1:49 PM CDT | Special Marine Warning | CRP | 3 hr | |
| May 12, 2:35 PM CDT | Areal Flood Advisory | CRP | Nueces | 115 min |
| May 12, 3:08 PM CDT | Areal Flood Advisory | CRP | Kleberg | 112 min |
| May 12, 3:22 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 38 min |
| May 12, 3:54 PM CDT | Special Marine Warning | CRP | 2 hr | |
| May 12, 3:57 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 37 min |
| May 12, 4:35 PM CDT | Special Marine Warning | CRP | 115 min | |
| May 12, 5:48 PM CDT | Special Marine Warning | CRP | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.